# SDR CA010703036

- Difficulty date: June 15, 2001
- Submitted: July 5, 2001
- Operation: General aviation
- Make and model: Cessna 305 C
- Aircraft time: 8,721 hours
- Engine: Cont O47011B
- System (JASC): 2434 · DC Generator-Alternator
- Part: Retainer
- Part number: 6682
- Condition: Cracked
- Location: Alternator
- Part time: 44 hours
- Component: Alternator, Skytronics, 7564T1
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ALTERNATOR REMOVED FROM AIRCRAFT ENGINE FOR INVESTIGATION AND TO SEE F RETAINER CUP WAS DAMAGED. LOOKING AT THE ALTERNATOR SPLINE EAR AMD DRIVE SHAFT, EVIDENCE OF DAMAGES WERE FOUND. THE RETAINING CUPWAS CRACKED WHERE THE RUBBER BUSHINGS ARE SEATED. THE RETAINING CUP AND RUBBER BUSHINGS ARE MOUNTED BETWEEN THE SPLINE GEAR DRIVING SHAFT AND THE ROTOR SHAFT OF THE ALTERNATOR. THE INSTALLATION IS DE SIGNED TO SHEAR OFF AND PREVENT DAMAGES TO THE ENGINE IN THE CASE WHERE AN ALTERNATOR SHAFT WOULD SEIZE UP. IN THIS CASE, A FE WMORE HOUR FLIGHT WOULD HAD CERTAINLY CAUSED THE TOTAL BREAK OF THE CRACKED RETAINER CUP AND FAILURE OF THE ALTERNATOR.
